Alert archive / Missouri / Areal Flood Warnings in 2013
Areal Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 11, 2013, 7:31 PM CDT for 4 counties in Missouri. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 7:31 PM CDT (00:31 UTC)
- Expired
- Mar 12, 2013, 1:30 PM CDT
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 11, 6:17 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 11, 6:17 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 617 PM CDT MON MAR 11 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 331 PM CDT MON MAR 11 2013 (TONIGHT) MAIN CONCERN FOR TONIGHT IS HOW LONG LOW CLOUDS WILL HANG AROUND AND THEIR EFFECTS ON TEMPERATURES BEHIND DEPARTING CYCLONE OVER LOWER MICHIGAN. MODELS OFTEN ARE TOO FAST ERODING LOW CLOUD COVER IN THESE TYPES OF SITUATIONS...HOWEVER THE 1200 UTC NAM/GFS DO LOOK LIKE THEY HAVE A GOOD HANDLE ON THE WESTERN EDGE OF THE CLOUD DECK AND USED A BLEND OF THESE TWO FOR PRIMARY INPUT TO SKY GRIDS. THIS YIELDS DECREASING CLOUDS WSW-ENE TONIGHT WITH THE CLOUDINESS CONDITIONS STAYING OVER NE MO AND W/C IL WHERE LL CAA WILL CONTINUE UNDER CYCLONIC FLOW ALOFT. TEMPERATURES TONIGHT ARE FORECAST TO BE SEASONALLY COLD WITH LOWS RANGING FROM THE MID 20S TO NEAR FREEZING. GOSSELIN && .LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 331 PM CDT MON MAR 11 2013 (TUESDAY - WEDNESDAY) ANOTHER MIDLEVEL SYSTEM WITHIN NW FLOW ALOFT WILL COME OUT OF SASKATCHEWAN THIS EVENING DEEPEN WITH TIME AND TRAVEL INTO CENTRAL WISCONSIN BY 1800 UTC TUESDAY. THIS IMPULSE WILL ACT TO DEEPEN THE LONGWAVE TROUGH EAST OF THE ROCKY MOUNTAINS. A SECONDARY SHOT OF COLDER AIR WILL COME IN TOMORROW WITH THIS SECOND IMPULSE AS WELL AS LOW CLOUD COVER ONCE AGAIN. TEMPERATURES AGAIN WILL BE PROBLEMATIC DURING THIS PERIOD. MAV/MET MOS NUMBERS ARE 5+ DEGREES APART ON TUESDAY AND LEANED EVER SO SLIGHTLY TOWARD COOLER MET GUIDANCE (ESPECIALLY UP NORTH) GIVEN EXPECTED INCREASING LOW CLOUD COVER AND STRENGTHENING CAA THROUGHOUT THE DAY. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE UPPER 30S UP NORTH TO LOW 50S OVER FAR SE MO. KEPT SCH POPS FOR RAIN/SNOW OVER NE MO AND W/C IL WHERE STRONGEST MIDLEVEL FORCING FOR ASCENT WILL BE LOCATED ALONG/AHEAD OF TRACK OF 500-HPA VORTICITY MAXIMA. SKIES WILL GRADUALLY CLEAR ON TUESDAY NIGHT FROM WEST TO EAST. WENT AOB COOLEST GUIDANCE IN AREAS WITH CLEAR SKIES EXPECTED...ROUGHLY IN C MO IN CLOSE PROXIMITY TO SFC RIDGE AXIS WHICH RESULTED IN L/M 20S. FURTHER EAST...FAVORED WARMER MET DUE TO MORE CLOUD COVER WITH LOWS IN THE UPPER 20S TO NEAR 30 DEGREES. STRONG WAA WILL COMMENCE ON WEDNESDAY ESPECIIALY OVER WESTERN SECTIONS OF THE AREA. WITH CLEAR OR MOSTLY CLEAR SKIES EXPECTED...WENT SEVERAL DEGREES ABOVE MODEL CONSENSUS AS NWP GUIDANCE HAS BEEN MUCH TOO COOL LATE THIS WINTER/EARLY THIS SPRING WITH FULL SUNSHINE. (THURSDAY - MONDAY) DRY WEATHER WITH MODERATING TEMPERATURES ARE EXPECTED DURING THE THURSDAY THROUGH FRIDAY TIMEFRAME UNDER INCREASING MIDLEVEL HEIGHTS AND 850-HPA TEMPERATURES. FRIDAY IS STILL LOOKING LIKE THE WARMEST DAY AS 850-HPA TEMPERATURES RANGE FROM +6-+12C FROM EAST TO WEST. HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE 60S...WITH SOME AREAS OVER CENTRAL AND SOUTHEAST MISSOURI APPROACHING 70F. A COLD FRONT IS PROGGED TO MOVE THROUGH FRIDAY NIGHT/EARLY SATURDAY AND BRING SEASONAL TEMPERATURES BY SUNDAY. MIDLEVEL FLOW BECOMES ZONAL BY SATURDAY NIGHT WITH SEVERAL EMBEDDED SHORTWAVES BRINGING CHC POPS FOR RAIN AS SFC FRONT STALLS OUT SOMEWHERE TO OUR SOUTH AND MAY WAVER BACK AND FORTH. ANOTHER GOOD CHC AT RAIN IS EXPECTED ON MONDAY AS A STRONGER SHORTWAVE AMPLIFIES TO THE LEE OF THE NORTHERN ROCKIES AND A SFC WAVE DEVELOPS AND DEEPENS ALONG THE AFOREMENTIONED BAROCLINIC ZONE. INTERESTING TO NOTE THAT LATEST ECMWF IS MUCH COLDER AT LOW LEVELS AND VERBATIM WOULD ACTUALLY BRING A CHANCE AT SNOW OR AT LEAST A RAIN/SNOW MIX ON SAT NIGHT/SUNDAY. HOWVER...ITS LOW LEVEL TEMPS LOOKED TOO COLD GIVEN UPPER-LEVEL FLOW REGIME SO FOR NOW DID NOT TAKE THIS SCENARIO INTO ACCOUNT IN OFFICIAL FORECAST. ALL IN ALL...LOOKS LIKE A POTENTIALLY MOIST AND UNSETTLED WX PATTERN MAY RETURN FOR THE LATTER PART OF THIS WEEKEND AND LASTING INTO EARLY NEXT WEEK. GOSSELIN && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 544 PM CDT MON MAR 11 2013 EWD PROGRESSING BACK EDGE OF LOW LEVEL CLOUDS...AROUND 2500 FT ASSOCIATED WITH LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL CLEAR OUT OF COU AROUND 00Z TUE...AND ADVECT E OF THE REST OF THE TAF SITES...FURTHER E AROUND 03Z TUE. SHOULD JUST BE SOME HIGH LEVEL CLOUDS FOR LATE EVNG AND OVERNIGHT. ANOTHER NW FLOW SHORTWAVE AND REINFORCING COLD FRONT WILL BRING ANOTHER SHOT OF LOW LEVEL CLOUDS TO THE FORECAST AREA TUE. THESE MVFR...LOW LEVEL CLOUDS SHOULD MAKE IT INTO UIN BY LATE TUE MRNG AND INTO THE REST OF THE TAF SITES DURING THE AFTN. W-NWLY SFC WINDS WILL WEAKEN THIS EVNG...AND THEN PICK UP AGAIN TUE MRNG AND BECOME GUSTY. SPECIFICS FOR KSTL...EWD ADVANCING CLEARING LINE SHOULD MAKE IT TO STL AROUND 03Z TUE...WITH JUST HIGH CLOUDS FOR LATE TGT AND TUE MRNG. ANOTHER BATCH OF LOW LEVEL CLOUDS SHOULD ADVECT SEWD INTO STL TUE AFTN. THESE CLOUDS SHOULD BE AROUND 3000 FT IN HEIGHT. WLY SFC WIND WILL WEAKEN THIS EVNG. THESE WLY SFC WINDS WILL BECOME RELATIVELY STRONG AND GUSTY AGAIN LATE TUE MRNG INTO THE AFTN. GKS && .PRELIMINARY POINT TEMPS/POPS... SAINT LOUIS 31 47 27 46 / 10 10 20 0 QUINCY 26 38 22 41 / 10 20 20 0 COLUMBIA 27 44 22 46 / 10 10 0 0 JEFFERSON CITY 27 47 23 47 / 5 5 0 0 SALEM 30 46 30 41 / 10 10 20 0 FARMINGTON 27 52 25 48 / 5 5 5 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 11, 3:52 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT MON MAR 11 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 PM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GOSSELIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 60 hr |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Lewis | 8 days |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Marion | 7 days |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 8 days |
| Mar 12, 12:42 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Mar 12, 12:42 PM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Mar 11, 10:05 PM CDT | River Flood Warning | LSX | Pike, Scott | 71 hr |
| Mar 12, 12:05 PM CDT | River Flood Warning | LSX | Brown | 8 days |
| Mar 12, 12:05 PM CDT | River Flood Warning | LSX | Morgan, Pike | 6 days |
Nearby
Areal Flood Warnings in Missouri, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.